MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER CATHETER

TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER CATHETER
Catalog Number RM*RS6F10PA
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4 - udi number is not required for this product code/lot number combination.The di portion is provided.The actual sample was not available to be returned to the manufacturing facility for evaluation.Therefore the investigation is based upon the user facility information and evaluation of the retention sample from the involved product code/lot number.Visual inspection confirmed there were no anomalies.The sheath tube was cut vertically.Magnifying inspection of the cross-cut section did not reveal any anomalies in the wall thickness.The dimensions were determined and confirmed to meet manufacturing specifications a review of the manufacturing and shipping inspection record of the involved product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be determined based on the available information, the investigation results verified that the retention sample from representative lot was the normal product with no inherent deficiency which would relate to the reported complaint.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.H3 other text : actual device not available.
 
Event or Problem Description
The user facility reported sheath breakage on the involved device.Follow up communication with the user facility confirmed the following information: the distal catheter portion of the device protracted through the port opening and sheared off; the tube was hanging out of the patients arm; they were still able to use a tr band and pull the device out without a problem; the procedure was completed successfully; and the patient was reported as in stable condition.Follow up information received on february 2, 2017 confirmed that the gss sheath tube was separated from the sheath hub.When the doctor attempted to pull the guide catheter out of the sheath port, the guide catheter seemed to pull the shaft of the sheath tubing as well.The guide catheter could be removed from the sheath without any issues.The sheath tubing was separated from the hub when attempting to remove it from the artery.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6329962
Report Number9681834-2017-00012
Device Sequence Number579569
Product Code DYB
UDI-Device Identifier04987350718068
UDI-Public04987350718068
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K122980
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberRM*RS6F10PA
Device Lot Number160922
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2017
Initial Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER 6F CLS35; GUIDE CATHETER 6F CLS35